Alert archive / Indiana / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 22, 2014, 6:28 AM EDT for Cass County, White County, Indiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2014, 6:28 AM EDT (10:28 UTC)
- Expired
- Aug 22, 2014, 9:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 114 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:35 AM EDT | HEAVY RAIN 3.29 | Monticello, IN | 10 HOUR TOTAL. |
| Aug 22, 7:10 AM EDT | FLOOD | Brookston, IN | 6 TO 8 INCHES OF WATER ON ROADWAY NEAR STATE ROAD 18 EAST AND 43 SOUTH. |
| Aug 22, 8:00 AM EDT | HEAVY RAIN 4.12 | 6 Nnw Monticello, IN | 24 HOUR STORM TOTAL. |
| Aug 22, 8:48 AM EDT | HEAVY RAIN 5.72 | 3 Nw Buffalo, IN | STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2483 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
360
WGUS53 KIWX 221028
FFWIWX
INC017-181-221330-
/O.NEW.KIWX.FF.W.0011.140822T1028Z-140822T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 AM EDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA...
WHITE COUNTY IN NORTHWEST INDIANA...
THIS INCLUDES THE CITY OF MONTICELLO...
* UNTIL 930 AM EDT/830 AM CDT/
* AT 523 AM CDT/623 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF WOLCOTT TO 6 MILES EAST OF BROOKSTON...MOVING
EAST AT 30 MPH. RADAR INDICATES 2 TO 2.5 INCHES OF RAIN FELL IN THE
PAST HOUR ACROSS PORTIONS OF THE AREA. AN ADDITIONAL INCH OF RAIN IS
EXPECTED THROUGH 730 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4085 8700 4092 8699 4092 8659 4068 8637
4070 8639 4070 8652 4074 8653 4074 8674
4072 8677 4057 8678 4058 8709 4059 8710
4084 8711
$$
TAYLOR1 follow-up statement
155
WGUS73 KIWX 221326
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 AM EDT FRI AUG 22 2014
INC017-181-221332-
/O.EXP.KIWX.FF.W.0011.000000T0000Z-140822T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IN-WHITE IN-
926 AM EDT FRI AUG 22 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 AM EDT/830 AM CDT/ FOR
WHITE AND NORTHWESTERN CASS COUNTIES...
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 930 AM EDT.
HOWEVER...MANY LOCATIONS WILL STILL EXPERIENCE STANDING WATER DUE TO
RUNOFF FROM THE RECENT HEAVY RAINFALL. DOPPLER RADAR ESTIMATES THAT
BETWEEN 3 AND 6 INCHES OF RAIN FELL LAST NIGHT. THE FLASH FLOOD
WARNING WILL BE REPLACED WITH AN AREAL FLOOD WARNING AT 930 AM EDT
FOR WHITE AND NORTHWEST CASS COUNTIES.
LAT...LON 4085 8700 4092 8699 4092 8659 4068 8637
4070 8639 4070 8652 4074 8653 4074 8674
4072 8677 4057 8678 4058 8709 4059 8710
4084 8711
$$
MARSILIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 4:46 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 22, 4:46 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 AM EDT FRI AUG 22 2014 .SYNOPSIS... ISSUED AT 310 PM EDT THU AUG 21 2014 A WEAK UPPER LEVEL DISTURBANCE MOVING ALONG A STALLED FRONTAL BOUNDARY ACROSS THE REGION WILL RESULT IN SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MAINLY ACROSS SOUTHERN PORTIONS OF THE AREA THIS MORNING. WITH DAYTIME HEATING... THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING THIS AFTERNOON AND LINGERING INTO TONIGHT. HIGHS TODAY WILL BE IN THE MID 80S WITH LOWS TONIGHT IN THE UPPER 60S AND LOWER 70S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 434 AM EDT FRI AUG 22 2014 ...INCREASED FLASH FLOOD THREAT IN LOCALIZED AREAS NEXT 3 TO 6 HOURS... MAIN FOCUS OF FORECAST WILL BE ON NEAR TERM WITH EXPANDING AREA OF SHOWERS AND THUNDERSTORMS IMPACTING PORTIONS OF NORTHERN INDIANA WITH POTENTIAL TO SPREAD INTO PORTIONS OF SOUTHERN LOWER MI AND NW OHIO. BAND OF SLOW MOVING SHOWERS/STORMS WAS LOCATED FROM THE CHICAGO SUBURBS INTO NW INDIANA SOUTHEAST INTO PORTIONS OF WEST CENTRAL OHIO. LOTS OF BACKBUILDING HAS BEEN OCCURRING WITH CORFIDI VECTORS SHOWING ONLY SLOW ESE MOVEMENT. HIGH RES MODELS EARLIER THIS EVENING KEYED IN ON THIS AND ARE COMING TO FRUITION. EXPECTED THIS TO CONTINUE THROUGH 12Z WITH A DECREASE IN COVERAGE AND INTENSITY AS MODELS SUGGEST 30 KT LOW LEVEL JET BEGINS TO WEAKEN AND WEAK MID/UPPER LEVEL DISTURBANCE MOVING THROUGH THE SOUTHERN GREAT LAKES EXITS. DISCUSSION HAS TAKEN PLACE REGARDING THE NEED FOR A FLOOD/FLASH FLOOD WATCH. HEAVIEST POCKETS OF RAINFALL HAVE BEEN CONFINED TO NARROW BANDS BUT HAVE BEEN OCCURRING OVER THE SAME AREAS IMPACTED YESTERDAY. GIVEN EVENT IS ONGOING...SEE NO MAJOR VALUE IN HOISTING A WATCH WHEN POTENTIAL EXISTS FOR LITTLE OR NO ADDITIONAL RAINFALL IN MANY AREAS UNTIL MAYBE TONIGHT. EVEN THIS SCENARIO IS UNCERTAIN WITH MANY QUESTIONS AS TO WHERE THE STATIONARY FRONT WILL LIE AFTER BEING MODULATED SOUTHWARD FROM ONGOING CONVECTION. SPC 4KM WRF 00Z ACTUALLY HAD A DECENT HANDLE ON CURRENT SETUP AND PUSHES FRONT WELL SOUTH OF THE AREA. OTHER MODELS VARY FROM ADDITIONAL RAIN LATER TODAY/TONIGHT TO NOTHING. WILL DEFER ANY WATCHES TO DAY SHIFT AND HANDLE IMMEDIATE CONCERNS WITH ADVISORIES AND WARNINGS AS NEEDED. WITH THE ABOVE CONCERNS...POPS HAVE BEEN LEFT IN THE SLGT CHC TO CHC RANGE WITH HIGH TEMPERATURES TODAY HIGHLY DEPENDENT ON AMOUNT OF CLOUD COVER REMAINING IN THE WAKE OF CURRENT CONVECTION. BEHIND ALL THE CONVECTION A LOT OF LOW CLOUDS AND FOG WAS NOTED ACROSS NW ILLINOIS AND EASTERN IOWA THAT COULD POSE AN ISSUE DURING THE DAY FRIDAY. && .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 434 AM EDT FRI AUG 22 2014 UPR LEVEL RIDGE OVER THE MS VALLEY THIS MORNING EXPECTED TO EXPAND NORTHWARD AND SHIFT EAST INTO THE WRN GRTLKS/LWR OH VALLEY ON SATURDAY. ROUGHLY E-W ORIENTED SFC BOUNDARY WHICH HAS LINGERED OVER THE AREA IS EXPECTED TO SHIFT SOUTH INTO THE OH VALLEY BY SATURDAY AS WK LOW PRESSURE OVER THE UPR MIDWEST DIMINISHES AND A NEW STRONGER LOW DEVELOPS OVER THE CENTRAL PLAINS. THIS SHOULD LEAD TO GRDLY LESS FAVORABLE CONDITIONS FOR CONVECTION IN OUR AREA OVER THE WEEKEND DESPITE CONSIDERABLE DIURNAL INSTABILITY. TEMPS SHOULD RESPOND TO APCHG UPR RIDGE... RISING INTO THE U80S/L90S OVER SWRN PORTIONS OF THE AREA AND M-U80S NE OVER THE WEEKEND. RIDGE AXIS WILL PIVOT TO AN OH VALLEY TO NEW ENGLAND LINE BY MONDAY AS A STRONG SHRTWV EJECTS FROM THE ROCKIES TO ONTARIO... RESULTING IN CONTD ABOVE NORMAL TEMPS/HUMIDITY ACROSS OUR AREA. TRAILING CDFNT ASSOCIATED WITH THIS SYSTEM SHOULD SAG INTO OUR AREA BY TUE BRINGING A RENEWED TSTM POTENTIAL. FRONT WILL LIKELY STALL OVER THE AREA AS IT ENCOUNTERS THE STRONG RIDGE IN PLACE... WITH A SECOND SHRTWV MOVG EAST ACROSS THE GRTLKS WED-THU PUSHING THE FRONT SOUTH OF THE AREA BY THE END OF THE PERIOD AND ALLOWING TEMPS TO FALL BACK TO NORMAL OR SLIGHTLY BLO BY THAT TIME. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 130 AM EDT FRI AUG 22 2014 STORMY 3 TO 6 HOUR PERIOD LOOKS TO BE IN STORE FOR AT LEAST KSBN AND LIKELY KFWA (JUST DELAYED AN HOUR OR 2) AS CONVECTION CONTINUES TO EXPAND ACROSS FAR WESTERN INDIANA BACK INTO NORTHERN ILLINOIS. A DEVELOPING LINE OF SHOWERS/STORMS WILL DRIFT EAST AND IMPACT KSBN AROUND 7Z. A LARGER CLUSTER OF STORMS WAS LOCATED WEST OF KJOT AND WORKING EAST AND SOMEWHAT SE. THIS MAY AFFECT KSBN BUT THINK IMPACTS ON FWA COULD BE GREATER. HAVE HANDLED WITH TEMPO GROUPS FOR NOW AND WILL MONITOR COVERAGE. ADDITIONAL SHOWERS AND STORMS COULD DEVELOP JUST ABOUT ANY TIME THROUGH THE TAF PERIOD BUT WILL LEAVE ANY ADDITIONAL DETAILS OUT FOR NOW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MARSILI SHORT TERM...FISHER LONG TERM...JT AVIATION...FISHER VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 22, 5:20 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EDT FRI AUG 22 2014 INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-230930- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 520 AM EDT FRI AUG 22 2014 /420 AM CDT FRI AUG 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL TAPER OFF THIS MORNING. THE CHANCE FOR ADDITIONAL THUNDERSTORMS WILL EXIST INTO TONIGHT. THE MAIN THREAT WILL BE HEAVY RAINFALL WITH THE POTENTIAL FOR FLOODING CONCERNS IN AREAS SEEING RAINFALL OVER THE PAST COUPLE OF DAYS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-MIZ077>081-OHZ001-002-004-005-230930- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 520 AM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. HEAVY RAINFALL WILL POSE THE GREATEST THREAT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-230930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 520 AM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. LOCALLY HIGHER WINDS AND WAVES WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. LOCALLY HIGHER WINDS AND WAVES WILL BE POSSIBLE WITH THE STRONGEST STORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Aug 22, 1:58 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 AM EDT FRI AUG 22 2014
INZ023>027-032>034-220700-
ADAMS IN-BLACKFORD IN-GRANT IN-HUNTINGTON IN-JAY IN-MIAMI IN-WABASH
IN-WELLS IN-
158 AM EDT FRI AUG 22 2014
...THUNDERSTORMS AFFECTING BLACKFORD...JAY...GRANT...SOUTHERN
WELLS...SOUTHWESTERN ADAMS...SOUTHEASTERN MIAMI...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...
AT 152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORM EXTENDING FROM WABASH TO EAST OF GAS
CITY...MOVING EAST SOUTHEAST AT 20 MPH.
TORRENTIAL RAINFALL WILL POSE THE GREATEST THREAT WITH LOW LYING AND
POOR DRAINAGE AREAS SEEING RAPID PONDING OF WATER AND LOCALIZED HIGH
WATER AS RAINFALL RATES OF 1 TO 2 INCHES PER HOUR OCCUR. FREQUENT
LIGHTNING CAN ALSO BE EXPECTED ALONG WITH ISOLATED SMALL HAIL AND
WIND GUSTS TO 30 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HARTFORD CITY...
DUNKIRK...
PORTLAND...
MONTPELIER...
PENNVILLE...
REDKEY...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
281.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4039 8522 4040 8557 4050 8587 4058 8587
4059 8611 4095 8593 4056 8480 4032 8480
4032 8521
TIME...MOT...LOC 0554Z 294DEG 17KT 4055 8536
FISHERLocal storm report, Aug 22, 3:25 AM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM FLASH FLOOD HARTFORD CITY 40.45N 85.37W
08/22/2014 BLACKFORD IN TRAINED SPOTTER
REPORTS OF FLASH FLOODING IN HARTFORD CITY WITH
POTENTIALLY A FOOT OR MORE OF WATER IN SOME AREAS.
&&
FISHERLocal storm report, Aug 22, 4:16 AM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM FLOOD FORT WAYNE 41.08N 85.13W
08/22/2014 ALLEN IN 911 CALL CENTER
FORT WAYNE POST REPORTED WATER PONDING ON PORTIONS OF
INTERSTATE 69 NEAR MILE MARKER 304.
&&
FISHERSpecial weather statement, Aug 22, 4:54 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 AM EDT FRI AUG 22 2014
INZ013-015-020-022-023-221000-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-WHITE IN-
454 AM EDT FRI AUG 22 2014
...STRONG THUNDERSTORMS MOVING TOWARD WHITE...CASS...EXTREME
SOUTHWESTERN MIAMI AND SOUTHWESTERN PULASKI COUNTIES...
AT 452 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
MONON TO 8 MILES SOUTHWEST OF ROYAL CENTER...MOVING SOUTHEAST AT 30
MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS WITH ONE TO TWO INCHES OF RAIN IN AN HOUR ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LOGANSPORT...
MONTICELLO AND BROOKSTON...
WALTON...
LAKE CICOTT...
FLETCHER...LUCERNE AND LEASES CORNER...
REYNOLDS...BURNETTSVILLE AND METEA...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 186 AND 198.
PEOPLE DRIVING THROUGH THE AREA SHOULD BE ON THE LOOKOUT FOR PONDING
OF WATER ON ROADWAYS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4083 8710 4084 8700 4091 8698 4092 8694
4094 8694 4091 8659 4092 8616 4058 8615
4058 8637 4070 8638 4070 8653 4075 8653
4075 8675 4073 8677 4058 8678 4058 8711
TIME...MOT...LOC 0853Z 300DEG 27KT 4089 8698 4078 8660
TAYLORLocal storm report, Aug 22, 6:01 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM FLASH FLOOD MARION 40.56N 85.66W
08/22/2014 GRANT IN LAW ENFORCEMENT
MANY ROADS FLOODED THROUGHOUT THE COUNTY WITH ONE TO
2.5 FEET OF WATER.
&&
JTThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:24 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 36 min |
| Aug 21, 8:26 PM EDT | Special Weather Statement | IWX | Wells | 34 min |
| Aug 21, 8:40 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 35 min |
| Aug 21, 8:43 PM EDT | Special Weather Statement | IWX | Grant | 32 min |
| Aug 21, 8:54 PM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Huntington, Wells | 3 hr |
| Aug 21, 9:02 PM EDT | Special Weather Statement | IWX | Whitley | 28 min |
| Aug 21, 9:17 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 28 min |
| Aug 21, 9:18 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 27 min |
| Aug 21, 9:23 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 67 min |
| Aug 21, 9:49 PM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Jay | 3 hr |
| Aug 22, 1:58 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Jay, Wabash | 62 min |
| Aug 22, 2:45 AM EDT | Flash Flood Warning | IWX | Blackford, Grant, Huntington, Jay, Wabash, Wells | 9 hr |
| Aug 22, 3:07 AM EDT | Flash Flood Warning | IWX | LaPorte, Starke | 6 hr |
| Aug 22, 4:10 AM EDT | Flash Flood Warning | IWX | Fulton, Pulaski | 4 hr |
| Aug 22, 4:17 AM EDT | Flash Flood Warning | IWX | Allen, Noble, Whitley | 4 hr |
| Aug 22, 4:54 AM EDT | Special Weather Statement | IWX | Cass, White | 66 min |
| Aug 22, 5:09 AM EDT | Flash Flood Warning | IWX | Adams, Wells | 4 hr |
| Aug 22, 9:24 AM EDT | River Flood Warning | IWX | Grant, Miami, Wabash | 58 hr |
| Aug 22, 9:24 AM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 67 hr |
| Aug 22, 9:30 AM EDT | Areal Flood Warning | IWX | Cass, White | 6 hr |
| Aug 22, 11:45 AM EDT | Areal Flood Warning | IWX | Blackford, Grant, Huntington, Jay, Wabash, Wells | 24 hr |
Nearby
Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.